Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

medication makes me so so so tired

(11 Posts)
dontrunwithscissors Sun 17-Mar-13 20:49:41

5mg is pretty low. I remember asking for liquid stuff so that I could try 4mg, but it didn't make much difference.

RandomMess Sun 17-Mar-13 20:28:27

Just tried to make a GP appointment with "my" GP nothing available in March or April - guess I'll phone them on Monday as I really don't want to have to see someone different AGAIN.

I'm only on 5mg of aripiprazole and 90mg of duloextine and it's definately got rid of the highs but the lack of concentration and tiredness just feels like me life is going nowhere IYSWIM

dontrunwithscissors Sun 17-Mar-13 20:20:44

I think only a psychiatrist will change your medication; you'll maybe have to ask for a re-referral. What dose are you on? Have you tried going to your GP and seeing if a dose tweakage might help?

I was taking extended release quetiapine for a year and was in an absolute fog. Always exhausted, couldn't concentrate. The psychiatrist kept saying I was still depressed. I said I thought it was the med's, but they wouldn't listen. I eventually put my foot down and said I wanted a change. I moved over to instant release quetiapine and it's been fantastic. Proved it was the med's after all.

I'm still slightly bitter that I lost a year to my life for them not listening. I've refused to be pushed aside since then. It's taken me three years, but I've finally found a mix of med's that works brilliantly. I have my life back completely. But it's taken many different medication trials and some horrible times to get there.

It all comes down you, of course. That's just my experience.

RandomMess Sun 17-Mar-13 20:07:57

Hmm I've been on it for 5 months but I'm only under the gp as I'm not ill enough to see anyone under the mental health team or similar. It was originally pescribed by a psychiatrist though.

Guess I'll go to my gp, I just hate trying new drugs.

dontrunwithscissors Sun 17-Mar-13 20:05:38

Ahhhh. Tried it, didn't like it. It's supposed to be an energising antipsychotic and help your concentration... At first, it made me incredibly agitated, but after a couple of weeks it made me so sleepy and foggy headed. I gave up on it after two months. I think you should always give a medication at least a few months to see if problems settle down, but if it doesn't work after that, move on.

There are plenty of other mood stabilisers around.

RandomMess Sun 17-Mar-13 20:05:13

I also take duloxetine.

RandomMess Sun 17-Mar-13 20:01:46

aripiprazole

dontrunwithscissors Sun 17-Mar-13 19:55:51

What medication is it?

RandomMess Sun 17-Mar-13 19:49:54

it's the mood stabiliser that is causing it (was already taking my anti-D's before that), doesn't seem to matter what time of day I try.

Sunshinewithshowers Sun 17-Mar-13 19:41:57

When do you take it?

I used to take my anti depressant (mirtazipine) at about 7pm, to avoid feeling rough the next morning.

RandomMess Sun 17-Mar-13 19:36:53

So the medication I'm on has stopped my mood swings etc but I have zero get up and go and am so tired I sleep so much more now and am still tired. I even struggle with getting the energy to shower everyday.

Just moaning really, I actually miss how I used to be sad

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now